Thunderstorm Wind, Loudoun
- When
- May 16, 3:08 PM EST
- Where
- Loudoun County, Aldie
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.967, -77.633
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 16, 2:25 PM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 225 PM EST SUN MAY 16 2004 SHORT TERM...TNGT/MON... ISOLD RW/TRW DVLPG ACRS THE WRN SXN OF THE CWA SHOULD MV E AS AFTN PROGRESSES. HV PUT IN A 20 POP ACRS THE WHOLE AREA...BUT XPCT THINGS WL DIE DOWN BY MID EVE AS DYNAMICS ARE WEAK. SKIES SHOULD BEGIN CLRG AFTR MDNGT...WINDS GO LGT. WL LV MTN OF PTCHY FOG IN THE PREDAWN FCST. DONT THINK WERE TALKING 1/4 MILE...BUT 3/4-1 MILE IS PSBL. FNTL BNDRY IN THE SRN PART OF OUR CWA HAS LOST WHATEVER PUNCH IT HAD. THIS WL TRACK TO THE N AS HIGH PRES OFF CST REGAINS CONTROL OF MID ATLC WX. FEEL LKLY SCENARIO WL ONCE AGN BE AFTN RW/TRW DVLPG OVR THE MTNS THEN TRACKING NE AFTR FORMING. ETA BUFKIT SHOWS CAPES ARND 1500 MON AFTN...ALTHO HELICITIES ONCE AGN VERY WEAK. WL MAINTAIN 20 POP. TNGTS TEMPS L60S E OF THE MTNS...U50S W. L 80S E OF THE MTNS MON. WOODY LONG TERM (MON NIGHT-SUN) TEMPS BACK AOA 80F TUE WITH DEWPOINTS INTO THE 60S. DO NOT SEE ANY TRIGGER TO JUSTIFY 30 POPS OR HIGHER SO LOWERED POPS TO 20 IN GRIDS WITH NO MENTIONING IN TEXT PRODUCTS. WED STILL APPEARS TO BE OUR BEST CHANCE FOR SOME ORGANIZED CONVECTION. FRONT DROPS DOWN FROM THE GREAT LKS TUE NIGHT AND STALLS NORTH OF THE OH RIVER AND MASON DIXON LINE. BOTH ETA AND GFS CONTINUE TO INDICATE POTENTIAL FOR MCS DEVELOPMENT OVER THE CORN COUNTRY WITH ACTIVITY MOVING EWD ALG STALLED OUT BDRY. REST OF THE EXTENDED...BASICALLY WENT WITH HPC IDEA OF KEEPING ANY FRONTS NORTH OF THE AREA WITH TEMPS ABV NORMAL. KEPT 20 POPS IN GRIDS MAINLY DURING THE AFTERNOON/EVENING TIME FRAME WITH NO MENTION IN TEXT PRODUCTS. ROSA .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. &&
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-010000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1100 AM EDT SUN MAY 16 2004 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-170800- ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV- CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA- DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA- FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD- HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA- MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA- NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV- PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD- SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD- 1100 AM EDT SUN MAY 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA AND WASHINGTON DC. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. HEAVY RAINFALL WILL BE THE GREATEST THREAT. HOWEVER...A FEW STORMS COULD BECOME STRONG AND MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397507.